MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR DRV 30MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR DRV 30MM; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219958
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4), incomplete.The lot number is not currently available.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and / or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: despite multiple attempts by mitek customer quality to get additional information on the device return status, no tracking number has been made available.Therefore, the device is not available for a physical evaluation and the complaint cannot be confirmed at this time.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.We cannot discern a definitive root cause for the reported failure, however, the sales rep stated that the failure was likely caused from torque placed on the device during the procedure.This complaint is being closed, should any new information be received in the future, this file will be reopened at the time and updated to reflect the information received.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the customer's 30 mm modular driver-biocomposite is twisted and bent at the tip of the device where it accepts the screw.The sales rep stated that this was likely caused from torque placed on the device during procedures.The case was completed with another like-device with no patient harm or delays.The sales rep was unable to provide a lot number.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
MODULAR DRV 30MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9103928
Report Number1221934-2019-58437
Device Sequence Number16625419
Product Code LXH
UDI-Device Identifier10886705007011
UDI-Public10886705007011
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219958
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1